I started lexapro 10mg daily almost a month ago after a really bad experience with Zoloft (basically bed ridden, I felt like I was in a coma, couldn't keep anything down not even water, was in pain constantly) so I switched. At first it was great, every day I seemed to feel a little better than the day before. But lately when I take it, a couple hours later my anxiety and depression seem to get worse, I get very lethargic, emotionally numb and irritable. This lasts for about 4 hours and then poof, it's like the fog lifts and I feel better again. Has anyone else experienced something similar and does anyone know if that could mean I have an underlying issue I'm unaware of? When I finally went to the doc my head was a mess and it was hard to really articulate what I was feeling but he got the general jist that I suffer from anxiety and depression. Thanks for all your help in advance!
The same EXACT thing happened to me with Buspar for anxiety! Felt great from day one until about a month in and then all of the sudden my middle of the day dose made me so tired I was just a lethargic mess on the couch and no good to anyone in the house. The only thing that helped was lowering my dosage and cutting out the middle of the day dose. I went from 3 x's a day to one in the morning and one in the evening. I still get sleepy if I sit too long to watch t.v. or read in the evening time. I will just fall asleep sitting up. But it's nothing compared to how bad it was before. It was explained to me by my doctor that the med has reached the therapeutic level in my blood stream where it becomes the most effective for someone, and it was just too much for me. So even tho we are on different medications, this may be what's happening to you too now. I would say definitely call you doctor and tell him what's happening so you can see if you need a dose adjustment, or even taking the same amount just at a different time of the day. Good luck, I hope this helps you.
Hi Tr- I have been on Lexapro 5 mg for 3 weeks and I get the same symptoms. This starts about an hour or two after I take it and then it lets up in the afternoon. I am not sure why it does this. I also had similar bad side effects from Zoloft also. I am hoping with more time the Lexapro will even out. My thoughts are with you :)
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.